Reconstruction of inclusions in an elastic body

Gunther Uhlmann*, Jenn Nan Wang, Chin-Tien Wu

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

10 Scopus citations


We consider the reconstruction of elastic inclusions embedded inside of a planar region, bounded or unbounded, with isotropic inhomogeneous elastic parameters by measuring displacements and tractions at the boundary. We probe the medium with complex geometrical optics solutions having polynomial-type phase functions. Using these solutions we develop an algorithm to reconstruct the exact shape of a large class of inclusions including star-shaped domains and we implement numerically this algorithm for some examples.

Original languageEnglish
Pages (from-to)569-582
Number of pages14
JournalJournal des Mathematiques Pures et Appliquees
Issue number6
StatePublished - 1 Jun 2009


  • Complex geometrical optics
  • Numerical algorithms of reconstruction
  • Reconstruction of inclusions

Fingerprint Dive into the research topics of 'Reconstruction of inclusions in an elastic body'. Together they form a unique fingerprint.

Cite this